Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 43, NWS St. Louis, MO

March 8, 2006Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 8, 2006, 9:10 AM CST for Crawford County, Washington County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2006, 9:10 AM CST (15:10 UTC)
Expired
Mar 8, 2006, 9:35 AM CST
In force
25 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 081510
SVRLSX
MOC055-221-081545-
/O.NEW.KLSX.SV.W.0043.060308T1510Z-060308T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 945 AM CST

* AT 907 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STEELVILLE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONIES MILL...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3798 9156 3782 9147 3800 9084 3821 9095

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 081535
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CST WED MAR 8 2006

MOC055-221-081541-
/O.CAN.KLSX.SV.W.0043.000000T0000Z-060308T1545Z/
WASHINGTON MO-CRAWFORD MO-
931 AM CST WED MAR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD AND
NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  HOWEVER...HAIL UP TO THE SIZE OF DIMES WILL 
BE POSSIBLE AS THE STORM MOVES EAST INTO NORTHEAST 
WASHINGTON...EXTREME SOUTHERN JEFFERSON...AND NORTHERN ST. FRANCOIS 
COUNTIES.  THIS STORM WILL AFFECT THE TOWNS OF OLD 
MINES....BLACKWELL...AND VALLES MILL.

LAT...LON 3798 9156 3782 9147 3800 9084 3821 9095

$$
TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:59 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 8, 5:59 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
559 AM CST WED MAR 8 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN
COVERAGE EARLY THIS MORNING...MAINLY ALONG AND NORTH OF I-70. FOR
THE SHORT TERM...THE MAIN FORECAST ISSUE WILL BE POSSIBILITY OF
SEVERE WEATHER.

AS OF 08Z...40 TO 50 KT LLJ PULLING UP MORE MOISTURE INTO THE
REGION...BUT DEWPTS REMAIN RATHER CHILLY IN THE LOW TO MID 30S...SO
MAIN THREAT WILL BE SMALL HAIL WITH THIS INITIAL BATCH OF PCPN. AS
THE DAY PROGRESSES THOUGH...STRENGTHENING SFC LOW OVER SW KS WILL
LIFT NORTHEAST ALONG FRONTAL BOUNDARY. THIS WILL HELP LOW LEVEL
MOISTURE INCREASE WITH DEWPTS RAISING UP INTO THE 50S BY THIS
AFTERNOON. HOWEVER...SEVERE THREAT LOOKS MARGINAL DUE TO LACK OF
SURFACE HEATING. AS FOR HIGH TEMPS...DESPITE STRONG SOUTHERLY
WINDS...CLOUD COVER AND PCPN WILL KEEP TEMPS FROM RISING TOO MUCH
TODAY...UPPER 50S TO UPPER 60S A GOOD BET.

BY THIS EVENING...FRONTAL BOUNDARY TO SLOWLY SLIDE TO THE EAST WITH
LOW LEVEL MOISTURE...WINDS AND INSTABILITY ON THE INCREASE. OUR BEST
BET FOR SEVERE WEATHER WILL BE TONIGHT AND THURSDAY...AS SFC LI/S
DIP DOWN TO AROUND MINUS 2. MAIN THREAT CONTINUES TO BE HAIL AND
DAMAGING WINDS.

THIS ROUND OF PCPN TO COME TO AN END LATE THURSDAY NIGHT AS WEAK
SFC RIDGE BUILDS IN. BEYOND FRIDAY...MEDIUM RANGE MODELS CONTINUE TO
BE IN PRETTY GOOD AGREEMENT FOR THE WEEKEND AND THE BEGINNING OF
NEXT WEEK.  PERSISTENT TROF OVER THE WESTERN CONUS CONTINUES TO
EJECT SHORTWAVES INTO SOUTHWEST FLOW OVER THE PLAINS AND UPPER
MIDWEST. THE TWO MAIN WAVES OF INTEREST WILL MOVE ACROSS NE AND IA
ON JUST ABOUT IDENTICAL TRACKS ON SATURDAY...AND AGAIN ON MONDAY AND
TUESDAY. ABUNDANT MOISTURE AND STRONG WIND FIELDS ALOFT WILL KEEP
THE POTENTIAL FOR SEVERE WEATHER GOING THROUGH THE PERIOD.

BYRD

&&

.AVIATION...
FOR THE 12Z TAFS...
THE LLJ HAS VEERED AROUND TO MORE WSWLY OVR THE LAST FEW HRS AND
THE RESULTANT LIFT HAS RESULTED IN A NOTICABLE INCREASE IN SHRA
AND TSRA ACRS THE REGION. THERE ARE TWO MAIN AREAS ATTM...ONE
EXTENDING FROM SCNTRL IL NWWD INTO NW MO...WITH ANOTHER BAND FROM
NW MO INTO SW MO. WE ARE ALSO SEEING NEW DEVELOPMENT JUST SW OF
STL METRO AREA. ALL THIS ACTIVITY IS MOVING TO THE EAST AROUND 40
MPH...A TREND WHICH SHOULD CONTINUE THROUGH AT LEAST MID MORNING
THEN BELIEVE WE SHUD SEE A GRADUAL LIFTING OF THE MAIN ZONE OF
ACTIVITY INTO NRN MO AND CENTRAL IL...AS THE WRMFNT LIFTS NWD. NEW
TAFS FOLLOW THIS PCPN TREND. THERE IS A POTPOURRI OF CIG HEIGHTS
AROUND AND WASNT QUITE SURE HOW LOW TO GO AFTER THE PCPN COMES TO
A LULL...SO KEPT WITH THE PRVS TRENDS OF CIGS OF 3000-4000 FT.
WHILE I CANT RULE OUT PCPN FROM MID AFTERNOON TO EARLY
EVENING...FEEL THE BEST PROBABILITY OF THE NEXT WAVE WILL COME FM
MID EVENING INTO THE OVERNIGHT HRS TNGT ALONG AND IN ADVANCE OF
THE SFC LOW/CDFNT.

GLASS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 8, 5:46 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CST WED MAR 8 2006

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-072-073-091215-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-
MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-
ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON-
WASHINGTON IL-
546 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY
HEAVY RAINFALL POSSIBLE AS AN AREA OF LOW PRESSURE MOVES ALONG A
FRONTAL BOUNDARY FROM SOUTHERN KANSAS TO NORTHWEST MISSOURI.
ALSO...EXPECT A SLIGHT CHANCE OF SEVERE WEATHER WITH LARGE HAIL
AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL PERSIST INTO THURSDAY AS THE COLD FRONT MOVES
THROUGH THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE.

ANOTHER CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST SATURDAY
THROUGH MONDAY NIGHT. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE
WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE
THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY
IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD
CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY HAIL REPORTS...DAMAGING WINDS AND RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

ILZ079-MOZ074-075-084-085-099-091215-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
546 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH LOCALLY
HEAVY RAINFALL POSSIBLE AS AN AREA OF LOW PRESSURE MOVES ALONG A
FRONTAL BOUNDARY FROM SOUTHERN KANSAS TO NORTHWEST MISSOURI.
ALSO...EXPECT A SLIGHT CHANCE OF SEVERE WEATHER WITH LARGE HAIL
AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL PERSIST INTO THURSDAY AS THE COLD FRONT MOVES
THROUGH THE AREA...WITH A SLIGHT CHANCE OF SEVERE WEATHER. EXPECT
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.

ANOTHER CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST SATURDAY
THROUGH MONDAY NIGHT. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE
WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE
THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY
IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD
CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY HAIL REPORTS...DAMAGING WINDS AND RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

BYRD

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.